MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I20-40
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924)
Date of Event 10/11/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the initial implant of an afx on (b)(6) 2017, the main body was damaged and caused the graft to become stuck onto a previously placed graft in the middle of the aorta.After attempting to free the graft, the physician elected to perform an open conversion.The patient did not tolerate the procedure and expired 1 day procedure.
 
Additional Manufacturer Narrative
Clinical evaluations was unable to find substantial evidence to support the reported unable to deploy and explant of the device.Clinical evaluations was unable to find substantial evidence to support the reported death.Additionally there was evidence to reasonably support that at 2 months post implant there was and endoleak type ia, iiia, and ii.The most likely cause of the inability to deploy was intentional user error due to a cautionary product use condition of an attempt to revise a previous graft endovascularly.Procedure-related harms included: the death post an open conversion on the first post-operative day.The first observations of the endoleak were processed under pr (b)(4) and will not be addressed here.The cause of death could not be ascertained due to the lack of medical information surrounding the repair event.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Additional Manufacturer Narrative
Based upon the information available, the root cause of the reported event is unknown at this time.The device was not returned, therefore no physical evaluation was completed.The review of manufacturing lot confirmed all devices met specifications prior to release.There were no patient medical records or images available for review.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6679549
Report Number2031527-2017-00577
Device Sequence Number19095563
Product Code MIH
UDI-Device Identifier00818009014108
UDI-Public(01)00818009014108(17)200403
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/03/2020
Device Model NumberBA25-100/I20-40
Device Lot Number1672391-006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
01/29/2018
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date06/29/2017
02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;